MAUDE Adverse Event Report: ZIMMER GMBH NCB PLATE FOR FEMUR LEFT 13H; PROSTHESIS, TRAUMA

ZIMMER GMBH NCB PLATE FOR FEMUR LEFT 13H; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient experienced a pathological femoral fracture and underwent an open reduction and fixation with ncb plating system.Subsequently, approximately 9 months post-implantation, underwent a revision due to pain and fracturing of the ncb plate.Products were removed, bone graft was implanted due to delayed healing, and two plates and screws were implanted.Diligence is completed and no further information on the reported event have been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Ref 00223200418, lot 65812888, cerclage cable 1.8mm x 635mm.Ref 47223206001, lot 3155733, cable button for ncb polyaxial locking plate 2.5 hex drive.Ref 47223206001, lot 3155731, cable button for ncb prolyaxial lockign plate 2.5 hex drive.Ref 00223200418, lot 65776605, cerclage cable 1.8mm x 635 mm.Ref 47223206001, lot 3156779, cable button for ncb polyaxial locking plate 2.5 hex drive.Ref 290.20.280, lot unknown, kirsch wire w/trocar tip 2.0 m.Ref 02.03150.300, lot unknown, ncb locking cap.Ref 02.03152.060, lot unknown, ncb cancel screw 5.0 32 l60.Ref 02.03152.065, lot unknown, ncb cancel screw 5.0 32 l65.Ref 02.03152.070, lot unknown, ncb cancel screw 5.0 32 l70.Ref 02.03150.032, lot unknown, ncb screw 5.0 l = 32.Ref 02.03155.032, lot unknown, ncb scr d 4.0 self-tapping 32.Ref 02.03155.034, lot unknown, ncb scr d 4.0 self-tapping 34.Ref 02.03155.040, lot unknown, ncb scr d 4.0 self-tapping 40.Ref 02.03155.044, lot unknown, ncb scr d 4.0 self-tapping 44.G2.Report source: spain.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The product was returned for investigation, and the issue can be confirmed: the plate is fractured into two parts through a screw hole.The surface of the plate that does not face the bone exhibits some scratches but is otherwise inconspicuous.The bone-facing side of the plate has a polished area near the fracture line.The features of the fracture surface indicate a fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.The medical records were provided and reviewed by a healthcare professional.Based on the investigation a fracture of the ncb plate can be confirmed and most likely attributed to fatigue.It could be assumed that the osteopenic bone quality and the unhealed fracture could be contributing factors to the plate failure.However, the extent to which these factors influenced the event remains unknown.In conclusion, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event have been provided.

Brand Name
NCB PLATE FOR FEMUR LEFT 13H
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19382744
Report Number0009613350-2024-00191
Device Sequence Number6367702
Product Code HRS
UDI-Device Identifier00889024297418
UDI-Public(01)00889024297418(11)210128(10)3063323
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K192217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203260113
Device Lot Number3063323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight48 KG